Those of you that had our kids om prednisone and they had bad side affects like mood swings and behavioral issues. How long did it take since they started to take them until they showed?

Views: 619

Reply to This

Replies to This Discussion

Our soon had the behavioral side effects about two weeks or so after starting the prednisone. His side effects were extreme irritability and anger. He experienced these side effects every time we increased his dose. He just turned ten and we have taken him off of the steroid.

my son had side effects within a few days, but more so within 10 days.  we changed to deflazacort with much success, but it is not covered by inusurance.  It costs us about 160 for a 3month supply.

we live in iceland and i dont even think that deflazacort is sold here, he is at day 4 now and we see improvements in his strenght but no side effects yet.

Evelyn said:

my son had side effects within a few days, but more so within 10 days.  we changed to deflazacort with much success, but it is not covered by inusurance.  It costs us about 160 for a 3month supply.

He has now finished 2 x10 days an we are in our second 10 days off since sunday.. Yesterday he stood crying and yelling throwing his toys on the floor  because he didnt want to go to the bathroom.

This morning he started crying because his dad helped him getting dressed. This is so hard! i just want to do to bed and sleep for 100 years this just simply breaks my heart :(

I can completely understand how much this breaks your heart. My son has just started needing a wheelchair all of the time. The struggles he endures on a daily basis are more than I can bare.

 

This disease just stinks!  It is so hard to figure out the right decision about the steroids.  It so wonderful to see any type of improvement- yeah!  I wish there did not have to be the emotional side effect from the steroids.  I wish alot of things.........you all knwo what I mean.

Hi

I am new to this group, not new to DMD but to the group.  My son started having behaviors within days of starting Prednisone.  Oddly some of the behaviors seem to be getting worse as he gets older.  It is odd that they would get worse after 3.5 yrs on the meds so maybe it is more "him" than meds????  I am not sure.  Our doc and I have an appt to discuss discontinuing the Prednisone next week.  This is very scary for all the obvious reasons but if it helps his stress and impusivity etc....I am wondering if we may be looking at quality of life vs quantity???  This is all so tough.

Joni

We decided with his doctor to stop the steroids for at least a year.

As with everything related to this disease, my son's behavior issues are a roller coaster. Before we discovered he had DMD, he was the most loving child we had out of 4. Once he began the prednisone, he progressively became more and more miserable. As it became more apparent that he was losing his ability to walk, we decided to take him off of the steroids on our own. Within days we could notice the difference. Within two weeks we had our happy, loving boy back after almost 3 years on steroids. A month later we met with his Dr. and he agreed with our decision. I believe the prednisone kept him on his feet longer than if we would not used the steroid. At this point, facing the the changes of being in a chair, having him off of the drug seems to make the quality of life much better.  This disease has taught us that you have to trust your heart in making these decisions. Your know your son better than anyone else.

Reply to Discussion

RSS

Need help using this community site? Visit Ning's Help Page.

Members

Events

© 2021   Created by PPMD.   Powered by

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service